MAUDE Adverse Event Report: TORNIER INC TORNIER FLEX SHOULDER SYS STD HUM CMT STEM 4B 132.5DEG 74MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER INC TORNIER FLEX SHOULDER SYS STD HUM CMT STEM 4B 132.5DEG 74MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number DWF704B
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned.If additional information becomes available, it will be provided in a supplemental report.
 
Event or Problem Description
Shoulder arthroplasty was performed for right shoulder osteoarthritis on (b)(6) 2023.Revision surgery will be performed on (b)(6) 2023 because implant placement of the humeral stem at the first surgery was not good.There was maybe not product issue but procedural issue because the sales rep reported no product malfunction was confirmed.
 
Additional Manufacturer Narrative
Please note the corrections to the h6 health impact code: the reported event could be confirmed.The device was not returned ("because no product malfunction was confirmed") but evidences were provided, based on provided x-rays, which matches the alleged failure.Since x-rays were provided, the opinion of a medical expert was sought and stated as following: "this is a procedure-related, surgeon-related adverse event.The improper position of the humeral stem (ascend flex) is most likely related to bone preparation and cementing issues leaving the humeral component in too much varus and standing proud above the intended depth.It is surprising that it was not corrected immediately, as the malposition was noted during the first surgery.The implant assembly looks completely intact, and i see no issue in sizing.All in all, not a device-related adverse event, but a user-related one".Based on investigation, the root cause was attributed to a user related issue.The failure was caused by a procedure-related adverse event (improper position of the humeral stem noted in per-op).A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
TORNIER FLEX SHOULDER SYS STD HUM CMT STEM 4B 132.5DEG 74MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16743956
Report Number0001649390-2023-00056
Device Sequence Number6446145
Product Code KWS
UDI-Device Identifier03700434022629
UDI-Public03700434022629
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K122698
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date02/04/2025
Device Model NumberDWF704B
Device Catalogue NumberDWF704B
Device Lot NumberCZ4320009024
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/17/2023
Supplement Date Received by Manufacturer06/07/2023
Initial Report FDA Received Date04/14/2023
Supplement Report FDA Received Date06/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale